urgent! Hallucinations

36 hours after a cancer op my friend has developed severe hallucinations etc. Tests being carried out with no answers so far. Has anyone else experience of this? Any thougts as to what could be the problem and prognosis?
10:27 Wed 10th Aug 2011
 
Best Answer


No best answer has yet been selected by 2Margaret. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 15 of 15

if she had an op 36 hours ago she is probably on strong painkillers which are causing the hallucinations
Years ago a friend had that happen after chemo.
Where was the cancer......when was it treated and how?
Morphine can cause that. I had it after an op and they had to change painkillers
I had three major operations last year and had hallucinations after each one. They were all caused by the painkillers, especially if they are opiates. Once your friend stops taking them, they will go away.
Question Author
The hallucinations only started 36 hours after the op. Removal of ovaries,uterus plus part bowel for ovarian cancer.
With me, it was nigh on a week after the surgery that they started. Really vivid and very frightening. They changed me from morphine to something else and they went away. I'm sorry, though, I can't remember the name of the replacement.
Is she in hospital and do the people taking care of her know about the hallucinations?
Question Author
Yes, in hospital and staff seem to be mystified!! Apparently lots of tests being carried out (don't know for what). Now 6 days since op.
not sure why staff should be mystified, it doesn't appear to be uncommon
http://www.google.co....HNCTtHALYi6hAevr8i-CQ
Unusual.

Could well be drug related as pointed out by above posters.

Could well be due to an electrolyte imbalance which could be proven by blood tests.

woofgang's post may be interesting although I have never heard of it or come across it.

It is a matter of "monitoring the situation.
Question Author
Thank you all for your comments - I have relayed these to the family and they will find them useful when talking to the medical staff.
Tramodol for post-op pain gave me hallucinations....but not until a couple of days after I had started taking it. (Well, being given it intravenously at first)
Horrible stuff.
Was so glad when I/someone worked out what it was that was causing them.
I will never knowingly put that stuff in my body ever again.
I had a friend who was hallucinating after an op - transpired she was allergic to the anaesthetic they'd used to the extent they gave her something different for the next op
I had hallucinations after an op, and it turned out that it was the morphine I was taking - I was really glad to stop, I had some rather disturbing dreams etc, and seriously wondered if I was going mad.

1 to 15 of 15

Latest posts